MAUDE Adverse Event Report: ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC
Model Number 72290125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a shoulder surgery for bicep tenodesis, when the q-fix drill was inserted and advanced through the drill guide, it became lodged in the guide and broke above the guide.All pieces were removed.The procedure was completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.Please refer to the instructions for use for recommendations on device usage.A review of risk management files found that the reported failure was documented appropriately.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: (1) excessive force.(2) improper alignment of the handle.There are no indications to suggest the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection of the returned device shows the device is used and has been broken.A functional evaluation is not conducted due to damaged device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) excessive force (2) improper alignment of the handle.No containment or corrective actions are recommended at this time.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR DISP KIT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10660176
Report Number3006524618-2020-00868
Device Sequence Number3146293
Product Code NBH
UDI-Device Identifier00885556662632
UDI-Public00885556662632
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model Number72290125
Device Catalogue Number72290125
Device Lot Number2049139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/03/2020
05/05/2021
Initial Report FDA Received Date10/11/2020
Supplement Report FDA Received Date11/04/2020
05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;